Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Goodland, KS

April 24, 2015Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2015, 4:38 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2015, 4:38 PM MDT (22:38 UTC)
Expired
Apr 24, 2015, 5:13 PM MDT
In force
35 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2290 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WUUS53 KGLD 242238
SVRGLD
COC063-125-242330-
/O.NEW.KGLD.SV.W.0046.150424T2238Z-150424T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...
  NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 530 PM MDT

* AT 437 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
  BURLINGTON...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BONNY RESERVOIR.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 197 AND 212.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3949 10242 3967 10234 3962 10212 3942 10223
TIME...MOT...LOC 2237Z 285DEG 7KT 3952 10230 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
3 follow-up statements
205 
WWUS53 KGLD 242247
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT FRI APR 24 2015

COC063-125-242330-
/O.CON.KGLD.SV.W.0046.000000T0000Z-150424T2330Z/
YUMA CO-KIT CARSON CO-
447 PM MDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL YUMA AND NORTHEASTERN KIT CARSON COUNTIES...

AT 446 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
BURLINGTON...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BONNY RESERVOIR.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 197 AND 212.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3949 10242 3967 10234 3962 10212 3942 10223
TIME...MOT...LOC 2246Z 282DEG 10KT 3951 10224 

HAIL...1.25IN
WIND...60MPH
 
$$

LUNDQUIST
857 
WWUS53 KGLD 242257
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
457 PM MDT FRI APR 24 2015

COC063-125-242330-
/O.CON.KGLD.SV.W.0046.000000T0000Z-150424T2330Z/
YUMA CO-KIT CARSON CO-
457 PM MDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL YUMA AND NORTHEASTERN KIT CARSON COUNTIES...

AT 457 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES NORTH OF BETHUNE TO 13 MILES NORTH OF
BURLINGTON...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BONNY RESERVOIR.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 198 AND 212.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3953 10240 3967 10234 3962 10212 3942 10223
      3947 10233
TIME...MOT...LOC 2257Z 299DEG 11KT 3961 10233 3951 10224 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
624 
WWUS53 KGLD 242313
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT FRI APR 24 2015

COC063-125-242323-
/O.CAN.KGLD.SV.W.0046.000000T0000Z-150424T2330Z/
YUMA CO-KIT CARSON CO-
513 PM MDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL YUMA AND
NORTHEASTERN KIT CARSON COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3953 10240 3967 10234 3962 10212 3942 10223
      3947 10233
TIME...MOT...LOC 2311Z 285DEG 7KT 3960 10230 3950 10221 

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:35 PM MDT, 3 minutes earlier.

Area forecast discussion, Apr 24, 4:35 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM MDT FRI APR 24 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 201 PM MDT FRI APR 24 2015

AT 1PM MDT VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS
SHOWED PARTLY TO MOSTLY CLOUDY SKIES FOR LOCATIONS ACROSS THE TRI
STATE AREA WEST OF HIGHWAY 83...WITH LOWER BROKEN TO OVERCAST
CONDITIONS EAST OF THE HIGHWAY AHEAD OF AN ADVANCING WARM FRONTAL
BOUNDARY. CUMULUS DEVELOPMENT WAS BEGINNING TO DEVELOP ON RADAR
AND SATELLITE IMAGERY ALONG A TROUGH/DRY LINE IN EASTERN COLORADO.
RAP AND WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL SHORTWAVE TROUGH
BEGINNING TO TAKE A NEGATIVE TILT INTO THE CENTRAL AND SOUTHER
HIGH PLAINS.

THE LATEST HRRR GUIDANCE WAS SHOWING CONVECTIVE INITIATION AT
20Z...ALTHOUGH CELLS ARE ALREADY BEGINNING TO DEVELOP.  NMM AND ARW
GUIDANCE IS ALSO A BIT BEHIND REALITY WITH HAVING CONVECTION DEVELOP
BETWEEN 21Z AND 00Z.  0-1 KM AND 0-3 KM HELICITY WAS NOT IMPRESSIVE
WITH WIDESPREAD VALUES UNDER 50 FOR THE FORECAST AREA...SO NOT
EXPECTING TORNADOES TO BE A WIDESPREAD THREAT THIS AFTERNOON WITH
DEVELOPING STORMS. HOWEVER...0-6 KM BULK SHEAR APPROACHING 35-40 KTS
ACROSS THE AREA IN COMBINATION WITH 1500 J/KG OF CAPE SUGGESTS A
LARGE HAIL THREAT. WITH DCAPE VALUES MOSTLY BETWEEN 400 AND 500
J/KG...ISOLATED SEVERE WIND GUSTS FROM STORMS IS POSSIBLE...BUT
EXPECTING THUNDERSTORMS THIS AFTERNOON TO PRIMARILY HAVE A LARGE
HAIL THREAT. STORMS WILL GET GOING BY MID AFTERNOON AND LAST THROUGH
THE EVENING.

CLOUD COVER WILL BE PRESENT LATE THIS EVENING DUE TO A STEADY STREAM
OF MOISTURE MOVING INTO THE FORECAST AREA...HOWEVER A SHORTWAVE
RIDGE ALOFT WILL BEGIN TO FORM ACROSS THE AREA AND BRING DRIER AIR
INTO THE AREA OVERNIGHT.  LOW TEMPERATURES WILL BE SLIGHTLY WARMER
THAN NORMAL IN THE MID TO UPPER 40S.

DRY AND WARM CONDITIONS WILL BE PRESENT TOMORROW WITH THE SHORTWAVE
UPPER LEVEL RIDGE THAT WILL MOVE INTO THE AREA...ALTHOUGH DRY
WEATHER WILL BE SHORT LIVED AS ANOTHER TROUGH WITH A CUT OFF LOW
FEATURE MOVES INTO THE COLORADO FRONT RANGE AND BRINGS CHANCES FOR
SHOWERS AND THUNDERSTORMS. THERE ARE SOME LOCATIONS WITH CAPE VALUES
APPROACHING 700 J/KG AND 0-6 BULK SHEAR APPROACHING 35 KTS...HOWEVER
FORECAST AREAS IN MODELS DO NOT NECESSARILY LINE UP.
THEREFORE...NOT EXPECTING A WIDE SEVERE WEATHER THREAT SATURDAY
AFTERNOON...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM THREAT WILL
EXIST.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 201 PM MDT FRI APR 24 2015

SATURDAY NIGHT-MONDAY...LARGE SCALE UPPER LOW CLOSES OFF JUST SOUTH
OF FOUR CORNERS REGION SATURDAY NIGHT AND MOVES ACROSS THE SOUTHERN
PLAINS THROUGH MONDAY NIGHT. A COLD FRONT WILL DROP SOUTH ACROSS THE
THE CWA LATE SATURDAY NIGHT AND SUNDAY AND STALL SOUTH AND WEST OF
OUR CWA. SOUTHERLY THEN EASTERLY FLOW WILL BRING VERY GOOD MOISTURE
ADVECTION INTO OUR CWA AS THIS UPPER LEVEL FEATURE MOVES EAST WITH
OVERRUNNING NORTH OF THE STALLED FRONTAL ZONE WHERE ELEVATED
FRONT/FRONTOGENETIC FORCING WILL BE IN PLACE. BETTER PRECIP
SIGNAL IS CURRENTLY SATURDAY NIGHT THROUGH SUNDAY ACROSS THE
WESTERN AND SOUTHWESTERN PART OF THE CWA...WHERE I CONTINUED TREND
OF RAISING POPS. IT STILL LOOKS LIKE WE COULD SEE LIGHT PRECIP
PERSIST AT LEAST THROUGH LATE SUNDAY NIGHT BEFORE DRIER AIR BEGINS
TO ADVECT SOUTH AND SUBSIDENCE BUILDS SOUTHWEST MONDAY.

IF CURRENT SIGNAL/TREND CONTINUE I COULD SEE RAISING POPS TO
CATEGORICAL LATE SATURDAY NIGHT/SUNDAY...AND TO LIKELY CATEGORY
SUNDAY NIGHT THROUGH MONDAY. WHILE 40KM GUIDANCE SHOWS QPF AS FAR
EAST AS NORTON/GRAHAM THROUGH THESE PERIODS...PATTERN TENDS TO FAVOR
AREAS CLOSER TO FRONTAL ZONE/HIGHER TERRAIN IN COLORADO...SO I
KEPT LOWERS POPS NORTHEAST/EAST. IN POST FRONTAL ENVIRONMENT WITH
THICK STRATUS/LIKELY PRECIPITATION HIGH TEMPS WILL BE COOLER AND I
CONTINUED THE TREND OF LOWER HIGHS ESPECIALLY SUNDAY WHEN HIGHS
MAY STRUGGLE TO REACH THE UPPER 40S IN SOME AREAS.

MONDAY NIGHT-FRIDAY...THERE IS A SECONDARY H3 JET ROTATING THROUGH
THE NORTHERN PLAINS BEHIND THE LARGE SCALE TROUGH...AND THIS COULD
BRING ANOTHER QUICK SHOT OF LIGHT SHOWERS....OTHERWISE LARGE SCALE
RIDGING WILL BRING DRY CONDITIONS AND A WARMING TREND BACK TO THE
REGION THROUGH THURSDAY. MUCH WARMER CONDITIONS ARE EXPECTED BY
NEXT FRIDAY (80S) AS LEE TROUGH STRENGTHENS. WHILE THERE ISN'T A
LOT OF AGREEMENT AT THIS RANGE THE PATTERN DOES SUPPORT POSSIBLE
AFTERNOON/EVENING THUNDERSTORM DEVELOPMENT IN THE HIGHER TERRAIN
IN COLORADO MOVING EAST INTO THE WESTERN PORTIONS OF OUR CWA...SO
SLIGHT CHANCE POPS WERE KEPT IN PLACE FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 430 PM MDT FRI APR 24 2015

KGLD...VFR THROUGH THE PERIOD. THROUGH 01Z OR 02Z WINDS GENERALLY
FROM THE NORTHEAST 5-10KTS BUT WITH VARIOUS OUTFLOW BOUNDARIES
FROM THUNDERSTORMS ERRATIC AND GUSTY WINDS POSSIBLE. 02Z-14Z WINDS
FROM THE WEST NEAR 10KTS WITH ONLY A FEW CLOUDS EXPECTED. 14Z-18Z
WINDS VEER TO THE NORTHWEST AROUND 12KTS WITH SKC CONDITIONS
EXPECTED. 18Z THROUGH THE REST OF THE TAF PERIOD WINDS CONTINUE TO
VEER TO THE NORTH (18Z) THEN NORTHEAST (22Z) AT 11KTS OR LESS. MAY
SEE A FEW CU DEVELOP AROUND 18Z BUT MORE LIKELY LATER IN THE
AFTERNOON AS A WEATHER DISTURBANCE APPROACHES FROM THE WEST.

KMCK...VFR CONDITIONS EXPECTED FROM TAF ISSUANCE THROUGH 05Z WINDS
VARIABLE WINDS 6KTS OR LESS. 06Z-15Z MODELS HINT AT SOME LOW LEVEL
MOISTURE IN THE BOUNDARY LAYER THAT MAY BE ENOUGH TO PRODUCE A
SCATTERED TO BROKEN DECK. FOR NOW HAVE A SCATTERED DECK. WINDS
BECOMING NORTHWEST 5-10KTS. 16Z THROUGH THE REST OF THE TAF PERIOD
AM EXPECTING NORTHWEST WINDS TO VEER TO THE NORTHEAST THEN EAST-
NORTHEAST UNDER 10KTS. SHOULD SEE A BROKEN DECK OF CLOUDS AROUND
4K FT FOR MUCH OF THE PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...MK
LONG TERM...DR
AVIATION...99
Hazardous weather outlook, Apr 24, 10:53 AM MDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MDT FRI APR 24 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1053 AM MDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE EAST OF THE COLORADO BORDER. SOME OF THESE STORMS COULD
BECOME SEVERE ACROSS NORTHWEST KANSAS AND FAR SOUTHWEST NEBRASKA
WITH THE BEST CHANCE FOR SEVERE WEATHER ALONG AND EAST OF HIGHWAY
83. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE SATURDAY
AFTERNOON INTO SUNDAY NIGHT. HOWEVER...THESE STORMS ARE NOT
EXPECTED TO PRODUCE WIDESPREAD SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Apr 24, 3:38 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM CDT FRI APR 24 2015

KSZ002-242200-
RAWLINS KS-
438 PM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAWLINS COUNTY UNTIL
500 PM CDT...

AT 438 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF ATWOOD
TO 13 MILES SOUTHEAST OF MCDONALD...AND MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
RAWLINS COUNTY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
KANSAS.

LAT...LON 3978 10092 3957 10111 3957 10136 3978 10119
TIME...MOT...LOC 2138Z 221DEG 15KT 3970 10116 3963 10122

LUNDQUIST
Special weather statement, Apr 24, 3:41 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT FRI APR 24 2015

KSZ041-042-242200-
GREELEY KS-WICHITA KS-
341 PM MDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY AND SOUTHERN
WICHITA COUNTIES UNTIL 400 PM MDT/500 PM CDT/...

AT 341 PM MDT /441 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
TRIBUNE TO 7 MILES SOUTH OF LEOTI...AND MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEOTI...TRIBUNE...SELKIRK AND MARIENTHAL.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3847 10183 3850 10115 3832 10117 3832 10186
TIME...MOT...LOC 2141Z 279DEG 8KT 3836 10178 3838 10132

LUNDQUIST
Special weather statement, Apr 24, 3:56 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT FRI APR 24 2015

COZ090-091-242215-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
356 PM MDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL YUMA AND NORTH
CENTRAL KIT CARSON COUNTIES UNTIL 415 PM MDT...

AT 356 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES EAST OF COPE TO 10
MILES NORTH OF STRATTON. THESE STORMS WERE NEARLY STATIONARY.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BETHUNE...KIRK AND IDALIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN COLORADO NEAR MILE MARKER 430.
 HIGHWAY 385 BETWEEN MILE MARKERS 210 AND 216.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3972 10256 3971 10220 3928 10241 3936 10273
TIME...MOT...LOC 2156Z 131DEG 2KT 3964 10249 3945 10257

LUNDQUIST
Special weather statement, Apr 24, 4:08 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM CDT FRI APR 24 2015

KSZ001-242230-
CHEYENNE KS-
508 PM CDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY
UNTIL 530 PM CDT...

AT 508 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF ST.
FRANCIS TO 20 MILES WEST OF BIRD CITY...AND MOVING SOUTHEAST AT 10
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS AND WHEELER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3957 10161 3958 10198 3976 10204 3980 10169
TIME...MOT...LOC 2208Z 328DEG 10KT 3972 10179 3969 10192

LUNDQUIST
Local storm report, Apr 24, 4:14 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TORNADO          11 SE LEOTI             38.37N 101.21W
04/24/2015                   WICHITA            KS   LAW ENFORCEMENT

&&

BWARREN
Special weather statement, Apr 24, 4:18 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT FRI APR 24 2015

KSZ041-242245-
GREELEY KS-
418 PM MDT FRI APR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREELEY COUNTY UNTIL
445 PM MDT...

AT 418 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF HORACE...OR 10 MILES NORTHWEST OF TRIBUNE...MOVING
EAST AT 10 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GREELEY COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3852 10197 3867 10194 3867 10172 3852 10173
TIME...MOT...LOC 2218Z 268DEG 7KT 3860 10185

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:01 PM MDTSpecial Weather StatementGLDYuma14 min
Apr 23, 6:22 PM MDTSpecial Weather StatementGLDYuma23 min
Apr 23, 8:59 PM MDTSpecial Weather StatementGLDKit Carson16 min
Apr 23, 9:47 PM MDTSpecial Weather StatementGLDCheyenne13 min
Apr 23, 9:58 PM MDTSpecial Weather StatementGLDCheyenne17 min
Apr 24, 1:36 PM MDTSevere Thunderstorm WarningGLDKit Carson39 min
Apr 24, 2:26 PM MDTSevere Thunderstorm WarningGLDKit Carson49 min
Apr 24, 2:33 PM MDTSpecial Weather StatementGLDCheyenne27 min
Apr 24, 2:56 PM MDTSpecial Weather StatementGLDCheyenne19 min
Apr 24, 3:15 PM MDTSpecial Weather StatementGLDCheyenne15 min
Apr 24, 3:24 PM MDTSpecial Weather StatementGLDCheyenne21 min
Apr 24, 3:56 PM MDTSpecial Weather StatementGLDKit Carson19 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.